| Catalog Number |
CDH33A |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 4/21/2025.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a colon resection surgery, could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
Additional Manufacturer Narrative
(b)(4).Date sent 4/29/2025 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent 5/1/2025.Corrected data d4: udi#.
Additional Manufacturer Narrative
(b)(4).Date sent 5/5/2025.D4 batch #.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cdh33a device arrived with no apparent damage with stapler retainer placed.The breakaway washer was present and uncut, the device was fully loaded with staples, indicating that the device had not been fired.The device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: to remove the spacer tab, open the instrument by turning the adjusting knob counterclockwise two revolutions.Place purse-string sutures in the organs to be anastomosed.Based on surgeon experience and judgment, a closed lumen technique (double or triple stapling technique) may be employed as an alternative to a purse-string technique.For a double stapling technique, open the instrument using the adjusting knob until the orange tying area is visible.Remove the anvil to expose the trocar.Retract the trocar by rotating the adjusting knob clockwise until a stop is reached.Check trocar to verify that it is fully retracted before proceeding.Insert the anvil into the lumen and secure the purse-string onto the anvil shaft above the tying notch.Insert the device up to the closed lumen with the anvil removed and the trocar fully retracted.Fully extend the trocar and pierce tissue by gently rotating the instrument while holding the adjusting knob.Push the tissue down until the orange tying area is visible.While closing the instrument, keep the organ segments in proper orientation.Inspect to ensure extraneous tissue is excluded.Tissue should lay flat and be evenly distributed within the instrument.Turn the adjusting knob clockwise to close the instrument.As the final adjusting revolution is approached, the orange indicator moves into the green range of the tissue compression scale.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 174c47, and no non-conformances were identified.